Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 313, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 10, 2010, 11:54 PM CDT for 4 counties in Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2010, 11:54 PM CDT (04:54 UTC)
- Expired
- Aug 11, 2010, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4500 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:34 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 6:34 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 634 PM CDT TUE AUG 10 2010 .SHORT TERM /TONIGHT/... CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2 INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA. LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH. THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT QPFS AT TIMES. && .AVIATION...11/00Z COMPLICATED WX STTN WITH NMRS BNDRYS AROUND THE STATE AND VARIOUS AREAS OF TSRA. TSRA OVR NRN IA WILL AFFECT KFOD IN THE FIRST COUPLE HRS AND THEN TURN EAST TO KMCW AND THE KALO AREA. SRN TAFS MORE NEBULOUS. EXPECT TO SEE TSRA HOLD OFF UNTIL AFT SNST BOTH KDSM AND ESPECIALLY KOTM. LATE TNGT MVFR CONDS IN BR LKLY TO SPREAD OVR THE STATE WITH CONDS IPVG BY MID MRNG. VFR CONDS WITH A LGT SSWLY FLOW EXPECTED FOR MUCH OF WED. && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER- LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-STORY -TAMA-WAPELLO-WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN- GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION- MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS- AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION. && SHORT TERM...BEITLICH LONG TERM...LEE AVIATION...MS AUG 10
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 416 PM CDT TUE AUG 10 2010 IAZ044-045-057-058-070-071-081-082-092-093-111100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING. AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ083>086-094>097-111100- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING. THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY. IAZ004>007-015>017-023>025-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ026>028-036>039-111100- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY. IAZ035-046>050-059>062-072>075-111100- WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. IAZ033-034-111100- SAC-CALHOUN- 416 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND FLOODING. A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY OR FRIDAY. LEE
In the hours before
Local storm report, Aug 10, 11:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1118 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 3 WNW ANKENY 41.73N 93.66W
08/10/2010 E60 MPH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 60+ WIND GUST...AND PEA SIZE
HAIL.
&&
RHATTEBELocal storm report, Aug 10, 11:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM HEAVY RAIN 2 ESE WEBSTER CITY AIRP 42.42N 93.84W
08/10/2010 M3.75 INCH HAMILTON IA TRAINED SPOTTER
MEASURED RAINFALL TOTAL AT 3.75 INCHES.
&&
RHATTEBELocal storm report, Aug 10, 11:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1128 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 3 E STRATFORD 42.27N 93.87W
08/10/2010 HAMILTON IA LAW ENFORCEMENT
HIGHWAY 175 AT THE INTERSECTION OF FENTON AVE IS CLOSED
TO WATER OVER THE ROAD.
1030 PM FLASH FLOOD SSW JEWELL 42.31N 93.64W
08/10/2010 HAMILTON IA LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 65 AND COUNTY HIGHWAY D65/380TH
STREET IN JEWELL HAS DEEP WATER OVER THE ROAD IN JEWELL.
1030 PM FLASH FLOOD 1 WSW STRATFORD 42.27N 93.95W
08/10/2010 WEBSTER IA LAW ENFORCEMENT
HIGHWAY 175 JUST WEST OF STRATFORD HAS 2 TO 3 FEET OF
WATER RUNNING OVER THE ROAD.
1110 PM FLASH FLOOD 4 NNW ANKENY AIRPORT 41.74N 93.60W
08/10/2010 POLK IA LAW ENFORCEMENT
NORTH ANKENY BOULEVARD AND NORTHEAST 9TH STREET CLOSED
DUE TO WATER 16 TO 18 INCHES DEEP AT THE INTERSECTION.
&&
PODRAZIKLocal storm report, Aug 10, 11:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST 1 W CUMBERLAND 41.27N 94.89W
08/10/2010 E60 MPH CASS IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Aug 10, 11:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 1 W CUMBERLAND 41.27N 94.89W
08/10/2010 CASS IA TRAINED SPOTTER
4 INCH TREE BRANCHES DOWNED BY THUNDERSTORM WINDS.
&&
RHATTEBESpecial weather statement, Aug 10, 11:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1150 PM CDT TUE AUG 10 2010 IAZ047>050-059>062-070>075-081>086-092>097-110630- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...BOONE...AMES...MARSHALLTOWN...TOLEDO... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1150 PM CDT TUE AUG 10 2010 ...HEAVY POTENTIALLY FLOODING RAINS LIKELY OVERNIGHT... THUNDERSTORMS WITH HEAVY RAINS WILL CONTINUE TO AFFECT MUCH OF CENTRAL AND SOUTHERN IOWA OVERNIGHT...MAINLY ALONG AND SOUTH OF A ATLANTIC...TO BOONE...TO TAMA LINE. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL...POTENTIALLY FLOODING RAINS. RAINFALL AMOUNTS MAY EXCEED TWO INCHES PER HOUR...WITH STORM TOTAL AMOUNTS FROM TWO TO FIVE INCHES POSSIBLE. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND UP TO PENNY SIZED HAIL. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Flash Flood Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 6 hr |
| Aug 10, 7:40 PM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Aug 10, 7:49 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Hardin | 6 hr |
| Aug 10, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 29 min |
| Aug 10, 8:55 PM CDT | Flash Flood Warning | DMX | Boone, Greene, Marshall, Story | 6 hr |
| Aug 10, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 47 min |
| Aug 10, 9:23 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 6 hr |
| Aug 10, 9:33 PM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| Aug 10, 10:21 PM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Polk, Poweshiek | 6 hr |
| Aug 10, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 43 min |
| Aug 10, 11:21 PM CDT | River Flood Warning | DMX | Polk | 35 hr |
| Aug 10, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 51 min |
| Aug 10, 11:33 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Warren | 6 hr |
| Aug 11, 12:16 AM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison | 3 hr |
| Aug 11, 12:29 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Aug 11, 12:49 AM CDT | Areal Flood Warning | DMX | Calhoun, Sac | 13 hr |
| Aug 11, 12:56 AM CDT | Areal Flood Warning | DMX | Hamilton, Humboldt, Webster, Wright | 24 hr |
| Aug 11, 1:05 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| Aug 11, 2:19 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 4 hr |
| Aug 11, 2:46 AM CDT | Areal Flood Warning | DMX | Boone, Greene, Marshall, Story | 24 hr |
| Aug 11, 2:48 AM CDT | River Flood Warning | DMX | Dallas, Polk | 9 hr |
| Aug 11, 2:48 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Aug 11, 4:28 AM CDT | Areal Flood Warning | DMX | Dallas, Jasper, Polk | 24 hr |
| Aug 11, 5:41 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 6 hr |
| Aug 11, 5:53 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 41 hr |
| Aug 11, 11:16 AM CDT | River Flood Warning | DMX | Greene | 57 hr |
| Aug 11, 11:38 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 36 hr |
| Aug 11, 2:41 PM CDT | Areal Flood Warning | DMX | Greene | 12 hr |
| Aug 11, 4:29 PM CDT | River Flood Warning | DMX | Marshall | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.